Alert archive / Missouri / Tornado Warnings in 1997
Tornado Warning 12, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 26, 1997, 3:59 PM CDT for Stoddard County, Missouri. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 1997, 3:59 PM CDT (20:59 UTC)
- Expired
- May 26, 1997, 4:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Stoddard County, MO
The radar
The Paducah radar (KPAH), 107 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:08 PM CDT | Hail 0.88 | Dexter, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 3:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2792 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
189 WFUS1 KPAH 262058 RRA TORPAH MOC207-262130- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 359 PM CDT MON MAY 26 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 430 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSOURI ...STODDARD COUNTY AT 356 PM...DOPPLER RADAR INDICATED A POSSIBLE TORNADO 25 MILES NORTHEAST OF POPLAR BLUFF OR JUST WEST OF DEXTER. THIS STORM WILL MOVE THROUGH BLOOMFIELD AND DEXTER BY 405 PM CDT... THE STORM WAS MOVING EAST AT 30 MPH. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS. KH/SDB &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 26, 1:09 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 26, 1:09 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 105 PM CDT MON MAY 26 1997 MAIN PROBLEM TONIGHT IS THUNDERSTORM RE-DEVELOPMENT. MCS HAS MOVED EAST OF FORECAST AREA AND FRONTAL BOUNDARY WAS FROM NEAR BWG TO CGI AT NOON. WITH FRONT FORECAST TO REMAIN QUASI STNRY THROUGH TUESDAY AND PIECES OF ENERGY BREAKING OFF THE MAIN UPPER LEVEL SYSTEM EJECTING EASTWARD WE ARE LIKELY TO SEE MORE BOUTS OF STORMS. STAGE BEING SET TODAY WITH VERY UNSTABLE AIRMASS OVER SOUTHERN PART OF AREA AS PARTIAL CLEARING HAS TAKEN PLACE. HOWEVER...WE APPEAR TO BE IN AN AREA OF SOME DOWNWARD MOTION BEHIND THE MCS. MODELS DISPLAY THIS WITH GENERALLY NVA ACROSS THE AREA THROUGH EVENING. HOWEVER...AS PER SPC MCD...BOUNDARIES DO EXIST AND EXPECT DEVELOPMENT THERE LATER. ANOTHER SPOKE OF VORTICITY PROGGED TO CROSS THE REGION LATE EVENING/ OVERNIGHT AND THINK CHANCES OF ANOTHER MCS ARE HIGH. SUGGEST USING LIKELY POPS TONIGHT. . COULD SEE MORNING STORMS SUBSIDING WITH PERHAPS ANOTHER BREAK THEN SCATTERED STORMS AGAIN BY AFTERNOON...ALL LEADING TO HIGH DAILY POP. AT THIS TIME WILL NOT ARGUE WITH FWC TEMPERATURES. WITH FRONT HOVERING IN VICINITY WILL NEED TO SPLIT ZONES BASICALLY BY EXPECTED ^TEMP GRADIENT. SDB
In the hours before
Local storm report, May 26, 3:12 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
312 PM CDT MON MAY 26 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0306 PM GREENVILLE MO .75 INCH HAIL
05/26/97 WAYNE 60 MPH WIND GUST. LARGE
TREE LIMBS DOWN. REPORTED
BY POLICE.
PRESLEYLocal storm report, May 26, 3:14 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
312 PM CDT MON MAY 26 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0306 PM R GREENVILLE MO .75 INCH HAIL
05/26/97 WAYNE 60 MPH WIND GUST. LARGE
TREE LIMBS DOWN. REPORTED
BY POLICE.
PRESLEYLocal storm report, May 26, 3:36 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
336 PM CDT MON MAY 26 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM PERRYVILLE MO 1 INCH HAIL
05/26/97 PERRY WIND GUSTS TO 70 MPH WERE
ALSO REPORTED WITH THIS
STORM.Local storm report, May 26, 3:38 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
336 PM CDT MON MAY 26 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM PERRYVILLE MO 1 INCH HAIL
05/26/97 PERRY WIND GUSTS TO 70 MPH WERE
ALSO REPORTED WITH THIS
STORM.Local storm report, May 26, 3:48 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
348 PM CDT MON MAY 26 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM PERRYVILLE MO WIND DAMAGE
05/26/97 PERRY TREES DOWN ON T ROAD IN
PERRYVILLELocal storm report, May 26, 3:49 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
348 PM CDT MON MAY 26 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM PERRYVILLE MO WIND DAMAGE
05/26/97 PERRY TREES DOWN ON T ROAD IN
PERRYVILLEThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:55 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 65 min |
| May 26, 5:36 AM CDT | Severe Thunderstorm Warning | PAH | Butler | 69 min |
| May 26, 6:49 AM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 41 min |
| May 26, 2:46 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 44 min |
| May 26, 3:10 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 50 min |
| May 26, 3:27 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 48 min |
| May 26, 4:19 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 41 min |
| May 26, 4:52 PM CDT | Flash Flood Warning | PAH | Stoddard, Wayne | 2 hr |
| May 26, 4:52 PM CDT | Flash Flood Warning | PAH | New Madrid | 2 hr |
| May 26, 5:38 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 37 min |
Nearby
Tornado Warnings in Missouri, 1997Every tornado warning in 1997Tornadoes in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.